Alert archive / Massachusetts / Flood Watches in 2022
Flood Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Oct 13, 2022, 2:45 PM EDT for 5 counties in Rhode Island; 10 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Oct 13, 2022, 8:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:45 PM EDT (18:45 UTC)
- In effect from
- Oct 13, 2022, 8:00 PM EDT
- Expired
- Oct 14, 2022, 5:40 AM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WGUS61 KBOX 131845 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Boston/Norton MA 245 PM EDT Thu Oct 13 2022 CTZ002>004-MAZ002>004-008>012-026-RIZ001>004-006-140245- /O.NEW.KBOX.FA.A.0002.221014T0000Z-221014T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI-Western Kent RI-Eastern Kent RI-Washington RI- Including the cities of West Warwick, Greenfield, West Greenwich, Willimantic, Orange, Windsor Locks, Foster, Providence, Hartford, Fitchburg, Vernon, East Greenwich, Chesterfield, Charlemont, Warwick, Ayer, Springfield, Coventry, Barre, Northampton, Amherst, Putnam, Union, Milford, Narragansett, Westerly, Worcester, Smithfield, and Blandford 245 PM EDT Thu Oct 13 2022 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY MORNING... * WHAT...Flooding caused by excessive rainfall is possible. * WHERE...Portions of northern Connecticut, Massachusetts and Rhode Island, including the following areas, in northern Connecticut, Hartford CT, Tolland CT and Windham CT. In Massachusetts, Eastern Franklin MA, Eastern Hampden MA, Eastern Hampshire MA, Northern Middlesex MA, Northern Worcester MA, Southern Worcester MA, Western Franklin MA, Western Hampden MA and Western Hampshire MA. In Rhode Island, Eastern Kent RI, Northwest Providence RI, Southeast Providence RI, Washington RI and Western Kent RI. * WHEN...From 8 PM EDT this evening through Friday morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - Heavy rainfall - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ FN
4 follow-up statements
682 WGUS61 KBOX 140258 FFABOX Flood Watch National Weather Service Boston/Norton MA 1058 PM EDT Thu Oct 13 2022 CTZ002>004-MAZ002>004-008>012-026-RIZ001>004-006-141100- /O.CON.KBOX.FA.A.0002.000000T0000Z-221014T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI-Western Kent RI-Eastern Kent RI-Washington RI- Including the cities of Smithfield, Chesterfield, Windsor Locks, Union, Willimantic, Blandford, West Warwick, Narragansett, Vernon, Foster, Barre, Fitchburg, Springfield, Coventry, Putnam, Worcester, Charlemont, West Greenwich, Greenfield, Amherst, Providence, Warwick, Westerly, Hartford, East Greenwich, Milford, Ayer, Northampton, and Orange 1058 PM EDT Thu Oct 13 2022 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...Portions of northern Connecticut, Massachusetts and Rhode Island, including the following areas, in northern Connecticut, Hartford, Tolland and Windham Counties. In Massachusetts, Franklin, Hampden, Hampshire, Northern Middlesex, and Worcester Counties. In Rhode Island, Kent, Providence and Washington Counties. * WHEN...Through Friday morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - Heavy rainfall - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Belk
796 WGUS61 KBOX 140413 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Boston/Norton MA 1213 AM EDT Fri Oct 14 2022 MAZ005>007-013>018-020-RIZ005-007-141500- /O.EXA.KBOX.FA.A.0002.000000T0000Z-221014T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Southern Bristol MA-Bristol RI-Newport RI- Including the cities of New Bedford, Gloucester, Fall River, Lawrence, Norwood, Lowell, Boston, Taunton, Bristol, Framingham, Newport, Cambridge, Brockton, Foxborough, and Quincy 1213 AM EDT Fri Oct 14 2022 ...FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Flooding caused by excessive rainfall is possible. * WHERE...Portions of Massachusetts and Rhode Island, including the following areas, in Massachusetts, Central Middlesex MA, Eastern Essex MA, Eastern Norfolk MA, Northern Bristol MA, Southeast Middlesex MA, Southern Bristol MA, Suffolk MA, Western Essex MA, Western Norfolk MA and Western Plymouth MA. In Rhode Island, Bristol RI and Newport RI. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - Heavy rainfall - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ CTZ002>004-MAZ002>004-008>012-026-RIZ001>004-006-141500- /O.CON.KBOX.FA.A.0002.000000T0000Z-221014T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI-Western Kent RI-Eastern Kent RI-Washington RI- Including the cities of Worcester, Willimantic, Warwick, Milford, Windsor Locks, Union, Barre, Narragansett, Blandford, Fitchburg, Hartford, Putnam, Orange, Coventry, Foster, Chesterfield, Northampton, Vernon, Providence, Ayer, West Greenwich, Charlemont, Greenfield, East Greenwich, Amherst, Smithfield, Springfield, Westerly, and West Warwick 1213 AM EDT Fri Oct 14 2022 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...Portions of northern Connecticut, Massachusetts and Rhode Island, including the following areas, in northern Connecticut, Hartford CT, Tolland CT and Windham CT. In Massachusetts, Eastern Franklin MA, Eastern Hampden MA, Eastern Hampshire MA, Northern Middlesex MA, Northern Worcester MA, Southern Worcester MA, Western Franklin MA, Western Hampden MA and Western Hampshire MA. In Rhode Island, Eastern Kent RI, Northwest Providence RI, Southeast Providence RI, Washington RI and Western Kent RI. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - Heavy rainfall - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ BL
786 WGUS61 KBOX 140726 FFABOX Flood Watch National Weather Service Boston/Norton MA 326 AM EDT Fri Oct 14 2022 CTZ002>004-MAZ002>004-008>012-140830- /O.CAN.KBOX.FA.A.0002.000000T0000Z-221014T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Including the cities of Hartford, Putnam, Worcester, Charlemont, Chesterfield, Milford, Windsor Locks, Greenfield, Vernon, Union, Willimantic, Barre, Blandford, Amherst, Fitchburg, Springfield, Northampton, and Orange 326 AM EDT Fri Oct 14 2022 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of northern Connecticut and Massachusetts, including the following areas, in northern Connecticut, Hartford, Tolland and Windham Counties. In Massachusetts, Franklin, Hampden, Hampshire and Worcester Counties. The flooding threat has ended. Therefore, the Flood Watch is being cancelled. $$ MAZ005>007-013>018-020-026-RIZ001>007-141500- /O.CON.KBOX.FA.A.0002.000000T0000Z-221014T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Southern Bristol MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Smithfield, Gloucester, New Bedford, Framingham, Norwood, West Warwick, Fall River, Lawrence, Boston, Narragansett, Brockton, Bristol, Foster, Quincy, Taunton, Coventry, Foxborough, West Greenwich, Providence, Warwick, Cambridge, Lowell, Westerly, East Greenwich, Newport, and Ayer 326 AM EDT Fri Oct 14 2022 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...Portions of Massachusetts and Rhode Island, including the following areas, in Massachusetts, Bristol, Essex, Middlesex, Norfolk, Suffolk and Western Plymouth Counties. In Rhode Island, Bristol, Kent, Newport, Providence and Washington Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - Heavy rainfall - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Belk/BL
612 WGUS61 KBOX 140940 FFABOX Flood Watch National Weather Service Boston/Norton MA 540 AM EDT Fri Oct 14 2022 MAZ005>007-013>018-020-026-RIZ001>007-141045- /O.CAN.KBOX.FA.A.0002.000000T0000Z-221014T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Southern Bristol MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Bristol, Lowell, Warwick, Framingham, Newport, Norwood, Narragansett, Gloucester, Coventry, Lawrence, Foster, Boston, Providence, Brockton, Cambridge, Foxborough, Ayer, New Bedford, Fall River, West Greenwich, Taunton, East Greenwich, Smithfield, Quincy, Westerly, and West Warwick 540 AM EDT Fri Oct 14 2022 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of Massachusetts and Rhode Island, including the following areas, in Massachusetts, Central Middlesex MA, Eastern Essex MA, Eastern Norfolk MA, Northern Bristol MA, Northern Middlesex MA, Southeast Middlesex MA, Southern Bristol MA, Suffolk MA, Western Essex MA, Western Norfolk MA and Western Plymouth MA. In Rhode Island, Bristol RI, Eastern Kent RI, Newport RI, Northwest Providence RI, Southeast Providence RI, Washington RI and Western Kent RI. The flooding threat has ended. Therefore, the Flood Watch is being cancelled. $$ BL
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Oct 13, 2:17 PM EDT, 28 minutes earlier.
Area forecast discussion, Oct 13, 2:17 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
217 PM EDT Thu Oct 13 2022
.SYNOPSIS...
A strong cold front will bring very heavy rain tonight into
Friday morning, along with the potential for isolated flooding
and strong gusty winds. There may be a few thunderstorms as
well. Behind this front, drier weather later Friday into this
weekend, with seasonable cool temperatures. Unsettled weather
looks to return early next week with the next frontal system.
&&
.NEAR TERM /THROUGH TONIGHT/...
215 PM update...
Not much change, WAA yielding (gusty SE flow) temps rising thru
the 60s and into the lower 70s across the CT River Valley. This
WAA pattern also producing scattered showers across the area
this afternoon. Showers will become more widespread after sunset
as stronger synoptic and frontal scale forcing approach. Earlier
discussion below.
===============================================================
Previous discussion...
The main weather story for today remained an approaching cold
front, and the potential for locally heavy rainfall. While this
front is likely not to arrive until late today, regional radars
already showing evidence of the low level warm air advection
already underway early this morning. Last few runs of the HRRR
and time-lagged HRRR we handling these showers the best. Looking
at scattered showers across the western half of southern New
England this morning, then an increasing risk for more
widespread rain arriving from west to east this afternoon. That
said, still thinking the majority of the rainfall will fall
later this evening.
Southerly flow continues, but less sunshine will mean lower high
temperatures than yesterday, but still about 5-8 degrees above
normal.
&&
.SHORT TERM /FRIDAY/...
Expecting the most active weather to be from this evening until
early morning Friday. A cold front will continue its slow
eastward progress across southern New England, but is not
expected to move offshore until Friday afternoon. Expecting
periods of rain to linger across the eastern half of southern
New England into Friday afternoon.
Overall rainfall totals should be about 1-2 inches, with
locally higher amounts up to 3 inches. Not thinking these
amounts of rainfall will lead to widespread flooding, so have
not issued a Flood Watch. Will still need to watch out for
poor-drainage flooding, especially with the possibility of
leaf-clogged drains.
Lapse rates are not ideal to support thunderstorms across our
region. Given the timing of the cold front, thunderstorms are
more likely to our west, but not impossible to have a few
thunderstorms across southern New England during the late
evening hours. Any thunderstorms would locally enhance
rainfall, so this will need to be monitored overnight.
Also considered a Wind Advisory for the Cape and islands, as
well as Cape Ann. Just did not have the confidence to issue one
at this time. Thinking it is more likely wind gusts stay just
under the threshold for one. The next shift will need to monitor
this potential as well.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Any lingering rain tapers off Friday night into early Saturday
across eastern areas. Dry on Saturday as high pressure nudges
in.
* Spotty rain showers possible on Sunday. Better shot for more
widespread rain Monday into Tuesday.
* Still could have lingering spotty rain on Wednesday.
Friday night through Saturday...
Cyclonic flow in place as a cutoff rotates over the Great Lakes
into Ontario. A shortwave lifts from the Mid Atlantic Fri
evening into Quebec by early Saturday. A more potent shortwave
lifts into and through the eastern Great Lakes on Saturday. A
mid level ridge builds across the Southeastern US on Saturday.
The cold front will push offshore late Friday or early Saturday.
Behind the front, high pressure nudges in as it builds offshore
from the Carolinas.
Still could have some lingering precip across eastern portions
of the CWA late on Friday heading into early Saturday. Not super
confident at this point as guidance is a bit spread on how
quickly the front and any precip associated with it moves
offshore. Will note per ensemble cluster analysis that the
majority of members, 58, feature a slower solution. The
driest/quickest contains 24 members and the remainder is
essentially a compromise between the two. Should note that the
ensemble systems at this point matching their deterministic
guidance where the EPS/ECWMF is the slowest, the GEFS/GFS is the
most progressive and the GEPS/GEM is a compromise. CAMs also
are a bit all over the place, so confidence is lower than would
like for the start of the extended.
Should see clearing skies from west to east with winds becoming
relatively light as high pressure relaxes the pressure
gradient. Anticipating good radiational cooling, but do have
some uncertainty on how quickly the clouds clear given the
questions on the exiting front. For now went with the 25th
percentile of guidance for lows Fri night into early Sat, which
results in fairly widespread 40s across the interior and low/mid
50s for the coastal plain.
Should see temps rebound nicely on Saturday as we tap into SW
flow. This will bring 925 hPa temps up to 10-14 degrees Celsius.
Highs top out in the upper 60s to low 70s.
Sunday...
Cutoff over the Great Lakes/Ontario lifts into northern Quebec.
In response a trough digs into the Great Lakes and lifts into
the eastern Great Lakes/New England by late Sunday. A broad low
may lift into our region bringing us an opportunity for some
spotty showers.
Deterministic guidance is a bit all over the place with regards
to precip on Sunday, so have leaned on the ensembles. Per
cluster analysis of ensemble guidance all show some form of
light precip over our area during the afternoon/evening. At this
point 74 members out of the 100 are more widespread with light
rain over our region. Leaned toward this guidance at this point,
so had to bump chances up from the default NBM. Still mild as
the cooler air does not punch in until late Sunday. Highs range
from the mid 60s to the low 70s.
Early next week...
Next shot for unsettled weather. A deep low/cutoff digs from
northern Canada into the Great Lakes region at some point during
this timeframe. At this point not certain how things will
evolve, but most of the variance int he Mon/Tue period is due to
the location of the cutoff and then the intensity. Should see a
secondary low develop nearby or over our region. This will
bring the risk of more widespread rains. At this point just
stuck with the NBM given the uncertainty. Temperatures will be
trending cooler than normal. Should see readings in the upper
50s to mid 60s on Monday and generally 50s on Tuesday.
Midweek...
Cutoff low still nearby or over our region. Does look like it
could be potentially a bit drier as drier air punches in from
the SW. Not sold on this solution given the uncertainties in the
previous section and if the cold cutoff is over us there would
likely be more widespread spotty showers. Have stuck with NBM
for now, but may need to increase precip chances in future
updates depending on the position of the cutoff. Highs range
from the 40s to 50s.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18z update...confidence on trends and overall theme, lower on
exact timing.
Scattered showers in VFR/MVFR this afternoon. VFR/MVFR at 18z
trending toward MVFR/IFR by 00z, lowest conditions over CT into
central-western MA, best conditions in eastern MA. SE winds
15-25 kt.
After 00z...
Low level jet increases thru the night, peaking toward 12z over
RI and eastern MA, with 60-65 at 2 kft from the SE. At 00z,
MVFR/IFR confined to CT, western-central MA, but entering RI and
eastern MA toward 12z Fri, in widespread showers with locally
heavy rain and isolated -tsra. Very heavy rain bands across
western CT/MA and another heavy rain band in eastern CT/western
RI into Worcester county. SE winds 15-25G35 kt, highest south
coast and islands toward 12z Fri.
Friday...
Active weather in the morning, with widespread IFR/LIFR at 12z,
with heavy showers and isolated TSRA across RI and eastern MA.
Strong SSE winds 15-25G35 kt, with LLWS over RI and eastern MA,
with SE winds 60-65 kt at 2 kft. Then improving trends late
morning into the afternoon, with showers moving offshore and VFR
conditions arriving from west to east, along with a wind shift
to the SW and then WNW, diminishing wind speeds too.
Friday night...
VFR and light WNW winds, except MVFR possible at 00z over Cape
Cod and Nantucket, then trending to VFR overnight.
Outlook /Saturday through Monday/...
Saturday through Saturday Night: VFR.
Sunday: VFR. Slight chance RA.
Sunday Night: VFR. Chance RA.
Monday: VFR. RA likely.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Increasing winds and seas ahead of an approaching cold front
today. Southerly/southeast winds increase to Small Craft
Advisory quickly this morning. Have the greatest confidence in
gales across the eastern outer coastal waters tonight, where a
Gale Warning has been posted. Could see a few gusts up to 35 kt
across the other coastal waters. Besides increasing winds and
rough seas, the potential for heavy showers or possible
lightning could occur early Friday morning on some of the
southern waters, a risk which could continue into the daytime
hours Friday.
Outlook /Friday Night through Monday/...
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 11 ft. Chance of rain, slight
chance of thunderstorms, patchy fog. Local visibility 1 to
3 nm.
Friday Night: Winds less than 25 kt. Areas of rough seas.
Chance of rain, isolated thunderstorms.
Saturday through Sunday: Winds less than 25 kt. Seas up to
5 ft.
Sunday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain.
Monday: Winds less than 25 kt. Seas up to 5 ft. Rain likely.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 11 AM EDT
Friday for ANZ230.
Small Craft Advisory until 8 PM EDT Friday for ANZ231>237-251-
255-256.
Gale Warning from 11 PM this evening to 11 AM EDT Friday for
ANZ250-254.
&&
SYNOPSIS...Belk/BL
NEAR TERM...Belk/Nocera/BL
SHORT TERM...Belk
LONG TERM...BL
AVIATION...Nocera/BL
MARINE...Belk/BLHazardous weather outlook, Oct 13, 4:17 AM EDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 417 AM EDT Thu Oct 13 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-140830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 417 AM EDT Thu Oct 13 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. Heavy rain late today into early Friday may result in pockets of urban street flooding. The Friday morning commute may be impacted by the heavy rain. In addition, a period of southerly wind gusts of 30-45 mph or higher may result in the need for Wind Advisories for portions of southern New England. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-251-255-256-140830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Massachusetts Bay and Ipswich Bay- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 417 AM EDT Thu Oct 13 2022 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. A brief period of southerly Gale Force wind gusts are possible late today into early Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ250-254-140830- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 417 AM EDT Thu Oct 13 2022 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:37 PM EDT | Wind Advisory | BOX | Newport, Washington | 21 hr |
| Oct 13, 4:05 AM EDT | Gale Warning | BOX | 36 hr |
Nearby
Flood Watches in Massachusetts, 2022Flood Watches in Rhode Island, 2022Flood Watches in Connecticut, 2022Every flood watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.